MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735668
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735736, serial/lot #: 2.1.0, ubd: , udi#: ; product id: 9735943, serial/lot #: -, ubd: , udi#: h3: no parts have been received by the manufacturer for evaluation.Codes b17, c20, d15 are applicable.H6: multiple annex g codes were reported.G02008 corresponds to concomitant product 9735736 that comprises the reported event.G02026 corresponds to concomitant product 9735943 that comprises the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that while in a fess procedure, the system became unresponsive.The site performed a hard reboot, and the issue occurred again.The site performed another hard reboot and the issue did not reoccur.The event caused a surgical delay of 5 minutes.There was no impact on patient outcome.Troubleshooting information was provided.It was unknown if patient data was routinely removed from the system.No error messages reported.Additional information was later received.The medtronic representative (rep) called in on site, confirmed system could be upgraded to latest app instead of an uninstall/reinstall.The system was still seeing intermittent issues.The rep opened up the system and found the power cable not fully seated internally and the black strain relief on power cable was missing where cable comes into the navigation system.They re-seated the cable and the system seemed to be responding better.
 
Additional Manufacturer Narrative
H2: continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735943, serial/lot #: (b)(6).H2, h3: a manufacturer representative went to the site to test the navigation system.Hardware parts were replaced and the system performed as intended.Codes: b01, c19, d15.H2, h3: the cable was returned to the manufacturer for evaluation.After functional testing and visual/physical examination, the reported issue was not confirmed.The results of the analysis concluded that no failure was found that the cable had slightly bent prongs but was still fully functional.Codes: b01, c19, d14.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Software version is updated to 1.3.2.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3, h6: a software analysis was initiated to determine the probable cause of the issue through log analysis.Analysis found that the reported event was related to a software issue.Syslog captured gpu crash on the issue date and 2 sessions of application logs also captured gpu crash.It was suspected due to the gpu crash the reported behavior of system unresponsiveness might have taken place.Codes b01, c10, d18 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19500548
Report Number1723170-2024-01447
Device Sequence Number12721070
Product Code HAW
UDI-Device Identifier00643169877016
UDI-Public00643169877016
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735668
Device Catalogue Number9735668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer06/10/2024
10/15/2024
11/04/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/02/2024
10/15/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age61 YR
Patient SexMale
Patient Weight91 KG